Alert archive / Oklahoma / Special Weather Statements in 2019
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 29, 2019, 7:37 AM CDT for Roger Mills County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2019, 7:37 AM CDT (12:37 UTC)
- Expired
- Aug 29, 2019, 8:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
County Roger Mills County, OK
The radar
The Amarillo radar (KAMA), 177 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted.
092
WWUS84 KOUN 291237
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
737 AM CDT Thu Aug 29 2019
OKZ009-014-291300-
Roger Mills OK-Ellis OK-
737 AM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and
southwestern Ellis Counties Until 800 AM CDT...
AT 734 AM CDT, strong thunderstorms were along a line extending from
10 miles northwest of Crawford to 6 miles southwest of Durham, moving
southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Reydon and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3597 10000 3602 9991 3602 9974 3583 9981
3559 9992 3564 10000
TIME...MOT...LOC 1234Z 294DEG 8KT 3596 9991 3576 9999
$$
MahaleWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 29, 6:42 AM CDT, 55 minutes earlier.
Area forecast discussion, Aug 29, 6:42 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 642 AM CDT Thu Aug 29 2019 .AVIATION... Showers and thunderstorms will likely impact WWR for the next hour. Other showers will likely only near OUN/OKC for the next hour. Did not feel confident enough adding TS to in other terminals with the exception of WWR. Mid to high clouds should begin to dissipate after 18Z today. Winds will remain southerly throughout the period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 89 72 88 70 / 20 20 60 20 Hobart OK 94 73 93 71 / 20 10 40 20 Wichita Falls TX 92 72 92 71 / 20 10 50 20 Gage OK 94 69 94 68 / 10 20 30 50 Ponca City OK 87 70 84 68 / 20 70 70 40 Durant OK 90 73 89 71 / 20 10 50 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99/03
Hazardous weather outlook, Aug 29, 3:45 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 345 AM CDT Thu Aug 29 2019 OKZ004>048-050>052-TXZ083>090-300845- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 345 AM CDT Thu Aug 29 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated thunderstorms are possible this morning through midday, possibly lasting through the afternoon. Late tonight, thunderstorms could move south from Kansas into far northern Oklahoma. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Early Friday morning thunderstorms will probably be moving southward through north-central and northeastern Oklahoma. These thunderstorms may continue moving southward through the day impacting central and southern Oklahoma. Additional thunderstorms are possible late Friday through Saturday night. Widespread severe weather is not expected. Locally heavy rainfall amounts are possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 29, 7:06 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 706 AM CDT Thu Aug 29 2019 OKZ009-291230- Ellis OK- 706 AM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southern Ellis County Until 730 AM CDT... AT 705 AM CDT, a strong thunderstorm was located near Arnett, moving southeast at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Locations impacted include... Arnett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3611 9988 3622 9970 3608 9948 3590 9974 TIME...MOT...LOC 1205Z 315DEG 5KT 3612 9975 Mahale
Special weather statement, Aug 29, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
737 AM CDT Thu Aug 29 2019
OKZ009-014-291300-
Roger Mills OK-Ellis OK-
737 AM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and
southwestern Ellis Counties Until 800 AM CDT...
AT 734 AM CDT, strong thunderstorms were along a line extending from
10 miles northwest of Crawford to 6 miles southwest of Durham, moving
southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Reydon and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3597 10000 3602 9991 3602 9974 3583 9981
3559 9992 3564 10000
TIME...MOT...LOC 1234Z 294DEG 8KT 3596 9991 3576 9999
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:06 AM CDT | Special Weather Statement | OUN | Ellis | 24 min |
| Aug 29, 7:54 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Aug 29, 8:05 AM CDT | Special Weather Statement | OUN | Ellis | 25 min |
| Aug 29, 8:31 AM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Aug 29, 8:33 AM CDT | Special Weather Statement | OUN | Ellis | 27 min |
| Aug 29, 8:48 AM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Aug 29, 9:00 AM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Aug 29, 9:11 AM CDT | Special Weather Statement | OUN | Woods | 34 min |
| Aug 29, 9:30 AM CDT | Special Weather Statement | OUN | Roger Mills | 30 min |
| Aug 29, 10:19 AM CDT | Special Weather Statement | OUN | Woodward | 26 min |
| Aug 29, 11:14 AM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Aug 29, 12:04 PM CDT | Special Weather Statement | OUN | Major | 26 min |
| Aug 29, 12:28 PM CDT | Special Weather Statement | OUN | Major | 32 min |
| Aug 29, 2:34 PM CDT | Flood Watch | OUN | Garfield, Grant, Kay, Lincoln, Logan, Noble and 1 more | 21 hr |
| Aug 29, 5:14 PM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Aug 29, 5:38 PM CDT | Special Weather Statement | OUN | Tillman | 37 min |
| Aug 29, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 46 min |
| Aug 29, 6:55 PM CDT | Special Weather Statement | OUN | Tillman | 35 min |
| Aug 29, 4:18 PM CDT | Special Weather Statement | OUN | Wichita | 27 min |
| Aug 29, 4:22 PM CDT | Special Weather Statement | OUN | Foard | 38 min |
| Aug 29, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 28 min |
| Aug 29, 4:34 PM CDT | Special Weather Statement | OUN | Hardeman | 26 min |
| Aug 29, 4:58 PM CDT | Special Weather Statement | OUN | Foard | 32 min |
| Aug 29, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 49 min |
| Aug 29, 5:17 PM CDT | Special Weather Statement | OUN | Baylor | 28 min |
| Aug 29, 5:27 PM CDT | Special Weather Statement | OUN | Foard | 33 min |
| Aug 29, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 19 min |
| Aug 29, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 43 min |
| Aug 29, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 52 min |
| Aug 29, 5:58 PM CDT | Special Weather Statement | OUN | Foard | 32 min |
| Aug 29, 6:09 PM CDT | Special Weather Statement | OUN | Wilbarger | 21 min |
| Aug 29, 6:17 PM CDT | Special Weather Statement | OUN | Wilbarger | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.